New member 3 months into treatment

Hi everyone, I'm 59 years old and have prostate cancer. Following some occasions having trouble passing urine I noticed blood spots in the loo, so off to the GP. Back in March my first PSA was 232!! After 2 months on Zoladex implant it has come down to 49 so going the right way. The hormone treatment has sorted my peeing problems and it made me realise I should have noticed a slower flow a while ago but it happens over a long period so is not that obvious. Had a truss biopsy that gave a Gleason of 4+3. CT scan showed an enlarged pelvic wall lymph node so the team suggested the hormone, Docetaxel and radiotherapy treatment. Had my second chemo yesterday and touch wood the side effects to date have not been as bad as expected, hair loss, tiredness and a few mouth issues such as taste. I'm due for 6 chemo's 3 weeks apart. Then on to the radiotherapy. I'll get my next PSA level in a couple of weeks so hopefully it will have fallen again, dreaming of the day it's in the 0. .. range a lot of you talk about on here.

Happy to help with any questions on this treatment plan.

Murray.

19 Replies

oldestnewest
  • I just want to hope the best for you in the remaining trestment. I just finished 43 treatments of EBRT.

  • For support fretful to all.

    But what should I do with my PSA report result which is 8.17 U/ L.

    I 'affarad what is happen to go with me.

    Please Help n advise.

    Regards.

  • Never stop asking questions or seeking your own path to recovery. No body knows anything at first.In a year or probably already you ' lol know more than you ever wanted to know just from

    Experience. All of us go thru the same hoops and there is stength in knowledge. And comfort in inabeling your self to cure youself. With the nessesary evils of pharmasuticals and modern western medicine most of us choose there are many side effects that hit you daily as time goes on hopefully we can adjust to hot flashes lack of energy mood swings loss of muscle and libido .For me I battle almost a pressure cooker like my blood boils at times . I ' be always been high strung so I took every thing hard and I'm ashamed to say that I'm guilty of taking it out at times on my savior my innocent wife .Keeping busy is key so I don't dwell on my losses.Got to be grateful for simple beauties in life .I ve met some very compasiónate peoplefrom during this journey.You will too.Will will surprise you.Some good some bad . Good luck in life and happiness Stay strong Amigo We can prevail for many yrs..

  • I can echo your sentiments. Even with APC we may have years, and let's face it us older folks are more likely to suffer other health problems, not just PC. My joints are stiffening, compressed nerves in my spine from arthritis, with pains down the legs and numb feet, my tooth are falling apart, my dad died at 74 from pancreatic cancer, my mum died of pancreatic cancer too. It's genetic! I guess whatever moments we have, we have to be IN them. Thank goodness my sight and hearing are OK!

  • Timz,

    All the best wishes are with you. Keep yourself strong for treatment.

    We all will be good soon.

  • Thank god for what we have. Our eyes , our limbs , be thankful. I mirror the other problems most have with age. But my opinion is that apc & treatments amplify all the others substantially....no matter how bad we have it , there is always someone who has it worse. Your stance is correct to live in the moment.A great philosophy ...I sometimes have phantom pains mostly in my feet that feel like an ice pick .So I can relate to the pain. Still I'm in no where near the pain that I had in the past. I'm in the Rockies now and it s like heaven .Enjoy life Sir & Good luck!

  • Yes, sorry, I didn't wish to dismiss APC as a major problem. I'm sure it does amplify all the others. Glad to hear you're also experiencing good things.

  • No worries. There are worse maladies in my opinion..Most folks over 50 are dealing with some thing medically,and a lot deal with several at the same time. They told me " besides the #4 mets non op terminal case,you are in great shape".....osteo & heart are knocking on me..Veins of a great visible quality to veins that have shrunk up and can barley be found.. Lots of of snow melt filling the rivers and lakes of the west..Nature does bring me happiness..The water is amazing to me after most of my life in the desert. Good luck Timz!

  • Lulu700,

    Very good approach to encourage the people of our community.

    God is great, go head.

    Regards.

  • Lulu.

    Please tell me my 1st serum PSA was 8.17 u/l. On coming Monday 2nd PSA test will be done.

    I am using Ciprofloxacin 1+1

    & Tamsulosin capsules 1 in a day.

    What do you think my PSA will come down ?

    You opinion is sought.

    Regards.

  • You are very afraid that your PSA will not come down and I hope it does. I can't predict whether it will or not. Think that the wait to find out is not too long, the worst part is waiting and not knowing. Soon, you will know.

  • Timz,

    Thanks for your nice words, my PSA reading came down. It is now

    5.37 U/ L, whereas last reading was 8.17 U/ L.

    Acknowledge your good wishes.

    Regards.

  • Brilliant, it has come down significantly! I was relieved when my last result 0.07 U/L was lower than my previous 0.1 U/L i.e. a fall of 0.03 U/L. Yours has come down nearly 100 times as much. When I was first being investigated for prostate cancer, I also was given a months course of antibiotics to treat prostatitis. I was told that if my raised PSA was due to cancer then it would NOT come down. It went up! Since yours has come down, as you've hopefully been told, then it is likely that you have prostatitis. I had prostatitis from 2003 until I had a prostatectomy in 2012. It can be quite hard to treat. I had to take an alpha blocker (like Tamsulosin) for all that time to prevent symptoms returning. I also took Saw Palmetto, a herbal remedy. It was uncomfortable at times but that's all. I found Saw Palmetto effective, I recommend it.

    See webmd.com/vitamins-suppleme...

    Happy to hear your news, I hope the PSA comes down further.

  • I also see that Lower Urinary Tract Symptoms can occur with Benign Prostatic Hyperplasia, that's another possibility for you. It's called BPH related LUTS. Saw Palmetto has been found to be useful in conjunction with Tamsulosin for this. see

    mskcc.org/cancer-care/integ...

    quote

    "In an exploratory study, a hexanic extract of S. repens (Saw Palmetto) demonstrated anti-inflammatory effects in patients with BPH-related LUTS, In an open-label study, saw palmetto extract plus tamsulosin was found to be more effective than tamsulosin-only to reduce storage symptoms in BPH patients.

    Multi-phytotherapy approaches have also been investigated. One study suggests saw palmetto may benefit patients with chronic bacterial prostatitis when coadministered with nettle, curcumin, and quercitin. Along with selenium and lycopene, saw palmetto exerted anti-inflammatory effects. In addition, patients with LUTS had greater improvement in International Prostate Symptom Scores (IPSS) and increased urine flow with this combination therapy in addition to tamsulosin therapy than with either single therapy."

  • Timz,

    Can you give me saw palmetto dose detail means how much quantity & how many times in a day.

    I 'll try my best to trace saw palmetto.

  • What dose you can practically take is largely up to the actual tablets you can get. You can take up to 400mg of "standardised" Saw Palmetto a day safely. You can take up to 200mg twice a day or 400mg once a day. I read that at least 320mg is best for BPH.

    I don't believe it's possible to take an overdose, but if you take it you need to take it every day and for a long time. When I took it I found that symptoms returned when I missed 2 or 3 days. I anticipated that I might have to take it for the rest of my life!

    I've no idea where you can get it, sorry. Here in the UK it's relatively inexpensive in comparison to other remedies, so I used to buy a whole years supply at once. This cost about 18 GBP

    If you take it YOU MUST TELL YOUR DOCTOR.

  • Timz,

    OK.

    In Pakistan it is used by ladies for making their hair long. They wash their hairs.

    Can you send itsphotograp to clarify further.

    Thanks.

  • Timz,

    Thanks for your best wishes & kind advise.

    Regards.

  • Wishing you the best! I am glad that the side effects for you are manageable. For me my 38 rounds of radiation were not that bad. Hopefully that will be the case for you. Even if it was, still being here is a blessing. In addition to radiation I had surgery (it had spread to the lymph nodes so had to argue with the surgeon) and I am still on hormonal therapy. While I still have to wear pads, I go scuba diving (new meaning to the term "wet suit"), long walks and longer bike rides. I hope that the side effects for you remain small and your love of life remains high!

You may also like...